Massachusetts, 2007Winter Storm and Winter Weather in Massachusetts, December 16 to 17, 2007
December 16 to 17, 2007 · NWS ALY · 2 events in 2 counties and zones
A low pressure system traveled from the lower Mississippi Valley into the lower Ohio Valley on Saturday, December 15th. This low then redeveloped just off the Delmarva peninsula by Sunday morning, December 16th, and intensified rapidly, becoming the primary low center.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system traveled from the lower Mississippi Valley into the lower Ohio Valley on Saturday, December 15th. This low then redeveloped just off the Delmarva peninsula by Sunday morning, December 16th, and intensified rapidly, becoming the primary low center. This low then tracked into the Canadian maritimes by Monday morning.
Snowfall amounts ranged from 8 to 15 inches across northern Berkshire County, to 3 to 6 inches across southern Berkshire County, where sleet and freezing rain reduced the amounts. However, a few tenths of an inch of ice accretion also occurred across southern Berkshire County due to the freezing rain.
This significant wintry mix led to the closings of numerous schools and businesses for Monday morning, and also created treacherous driving conditions from Sunday into Monday morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 16, 1:00 AM EST, 1 hour earlier.
Area forecast discussion, Dec 16, 1:00 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
100 AM EST SUN DEC 16 2007
.SYNOPSIS...
COLD HIGH PRESSURE WILL RETREAT TO THE NORTHEAST BY TONIGHT. AT
THE SAME TIME...LOW PRESSURE OVER THE LONE STAR STATE...WILL TRACK
NORTHEAST INTO THE SOUTHERN OHIO VALLEY...THEN TRANSFER ENERGY TO
ANOTHER SURFACE LOW PRESSURE OVER EASTERN VIRGINIA BY EARLY
SUNDAY. THE SECONDARY STORM WILL THEN TRACK NORTHEAST NEAR THE
INTERSTATE 95 CORRIDOR. THIS STORM WILL INITIALLY BRING A BURST OF
SNOW...FOLLOWED BY A MIX OF PRECIPITATION TYPES ON SUNDAY INTO
EARLY MONDAY. HIGH PRESSURE BUILDS BACK IN FOR MONDAY AND MONDAY
NIGHT...WITH ANOTHER WEAK COLD FRONT POSSIBLY TRACKING THROUGH THE
REGION TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WILL NOT BE MAKING ANY CHANGES TO CURRENT HEADLINES...WHICH INDICATE
WINTER STORM WARNINGS FOR ALMOST THE ENTIRE FORECAST AREA...EXCEPT
FOR SOUTHERN PORTIONS OF THE MID HUDSON VALLEY AND SOUTHERN
LITCHFIELD CT WHERE WINTER WEATHER ADVISORIES ARE IN EFFECT.
ANALYSIS OF 18Z MODEL DATA DID NOT SHOW ANY MAJOR SHIFTING IN
THINKING FROM EARLIER TODAY.
STRONG/COMPACT JET MAX NOW ROUNDING THE BASE OF THE UPPER LEVEL TROF
ACROSS LOUISIANA/MISSISSIPPI...WITH MOISTURE SURGING NORTHWARD AHEAD
OF THE TROF INTO THE EASTERN QUARTER OF THE CONUS. THE GREATEST
SURFACE PRESSURE FALLS ARE OCCURRING ALONG THE SOUTHERN MID ATLANTIC
COAST AS WELL AS ACROSS THE OHIO VALLEY...WHERE DOUBLE-BARRELED LOWS
WILL LIFT NORTHEAST BEFORE CONSOLIDATING ACROSS SOUTHERN NEW YORK
AND NEW ENGLAND SUNDAY.
THE CLOSEST PRECIP REACHING THE GROUND IS ACROSS WESTERN NY AND
CENTRAL PA...RESULTING FROM WARM ADVECTION/ISENTROPIC LIFT
COMMENCING. HOWEVER...LOOKING AT 00Z ALB SOUNDING...A PRONOUNCED DRY
LAYER EXISTS UP TO ABOUT 750 MB AND WILL TAKE SEVERAL HOURS FOR THE
COLUMN TO SATURATE. SO WE ARE STILL NOT EXPECTING STEADY SNOWFALL TO
REACH THE GROUND UNTIL WITHIN A FEW HOURS OF MIDNIGHT SOUTH AND WEST
OF ALBANY...AND WITHIN A FEW HOURS AFTER MIDNIGHT NORTH AND EAST OF
ALBANY.
EXPECTED PTYPE OVERNIGHT STILL MAINLY SNOW...ALTHOUGH SOME SLEET
WILL START TO MIX IN ACROSS SOUTHERN AREAS LATE. FROM THE CAPITAL
REGION SOUTHWARD...MOST OF THE ACCUMULATING SNOW WILL TAKE PLACE
THROUGH SUNDAY MORNING WITH MORE IN THE WAY OF SLEET/FREEZING RAIN
AND ICE ACCRETION SUNDAY AFTERNOON. SNOW PRODUCTION WILL BE
EFFICIENT LATE TONIGHT INTO SUNDAY MORNING...AS DENDRITIC GROWTH
ZONE COINCIDES WITH MAX OMEGA FOR SEVERAL HOURS.
TEMPS ARE STARTING OUT A BIT COLDER THAN EXPECTED THIS EVENING WITH
TEENS WIDESPREAD ACROSS THE AREA...SO WILL ADJUST ACCORDINGLY. TEMPS
WILL HOLD STEADY FOR A WHILE...THEN SLOWLY RISE OVERNIGHT INTO
SUNDAY MORNING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
U WIND ANOMALIES AT 850 MB STILL IN THE -4 SD TO -5 SD RANGE AND
250 MB U WIND ANOMALIES STILL -1 SD TO -2 SD...SUGGESTING A VERY
DYNAMIC STORM...BUT HEAVY PRECIPITATION WILL BE OF A RELATIVELY
SHORT DURATION. LINGERING LIGHT UPPER DEFORMATION SNOWS COULD
LINGER THROUGH SUNDAY NIGHT...THOUGH. AS FAR AS BANDING
POTENTIAL...BEST BOUNDARY LAYER FRONTOGENESIS STILL LOOKS TO BE
AFTER IT EXITS OUR FORECAST AREA...INTO NORTHERN NEW ENGLAND AND
SOUTHEASTERN CANADA...SO ANY ENHANCED BANDING WILL BE BRIEF AND/OR
DEVELOPING AT BEST ACROSS THE ADIRONDACKS...SUGGESTING MAXIMUM
SNOWFALL AMOUNTS SHOULD BE 18 OR LESS...ALTHOUGH SOME MOUNTAIN
PEAKS STILL MANAGE TO GET SOME ENHANCEMENT...SO 10-20 WILL BE
MENTIONED AS THE HIGHEST PREDICTED AMOUNTS. QPF FROM SREF/MREF PLUMES
IS VERY CONSISTENT...AS ARE THE 24 HOUR PROBABILITIES FOR 1.00
LIQUID EQUIVALENT OR BETTER. TOTAL LIQUID EQUIVALENT PRECIPITATION
LOOKS TO BE BETWEEN 1.00 AND 1.50...WITH SOME SLIGHT ENHANCEMENT
ABOVE 1.50 IN MOUNTAIN PEAKS.
THE WARMER SCENARIO IS MAKING SENSE...WITH THE CONVECTION AND
WARMTH IN THE WARM SECTOR. DOWNSTREAM UPPER RIDGING WILL HELP THE
STORM TRACK TO EDGE JUST A BIT TOO FAR NORTH AND WEST TO GIVE MANY
OF US A CLEAN SNOWSTORM. THERE IS A LOT OF COLD DRY ARCTIC AIR AT
LOW/SURFACE LEVELS TO DISLODGE...SUGGESTING QUITE A BIT OF SLEET
AND FREEZING RAIN POTENTIAL IN SOME AREAS...AS A STRONG
SOUTHERLY/SOUTHEASTERLY 4 TO 5 SD ABOVE NORMAL LOW-LEVEL JET
WARMS THE BOUNDARY LAYER.
STRONG SURFACE LOW AT AROUND 3.5 SD BELOW NORMAL QUICKLY TRACKING
INTO THE REGION WITH STRONG SURFACE HIGH WEAKENING AND EXITING SO
QUICKLY...HIGHS SUNDAY MAY ACTUALLY END UP BEING A FEW DEGREES
WARMER THAN WARMEST GUIDANCE. HOLDING OFF ON GOING TOO WARM
TOMORROW...THOUGH...SO STAY TUNED FOR POTENTIAL CHANGES OVERNIGHT.
WARMING TAKES PLACE AT AND ABOVE THE BOUNDARY LAYER RAPIDLY
AROUND DAYBREAK...AND SPREADS NORTH...EVEN INTO SOUTHERN AREAS OF
THE ADIRONDACKS...LAKE GEORGE SARATOGA REGIONS THROUGH SOUTHERN VT
DURING THE DAY. THERE ARE STILL SOME SUBTLE DIFFERENCES IN
FORECASTED THERMAL PROFILES FROM ALL THE SOURCES OF GUIDANCE...BUT
BUFKIT AND SREF/MREF PLUMES AS WELL AS SREF PROBABILITIES FOR
PRECIPITATION TYPE TELL THE SAME GENERAL STORY. MOSTLY SNOW
ADIRONDACKS...NORTHERN LAKE GEORGE AND SARATOGA REGIONS...WITH A
LITTLE BIT OF SLEET AND PERHAPS A SLIGHT BIT OF FREEZING
RAIN...THEN BACK TO SNOW LATE SUNDAY AFTERNOON...WITH UPPER
DEFORMATION AND LAKE ENHANCED LIGHT SNOWS SUNDAY NIGHT ADDING A
FEW MORE INCHES OF SNOW.
WIND WILL BE AN ISSUE IN THE GREEN MOUNTAINS AND NORTHERN
BERKSHIRES...PERHAPS AREAS OF THE ADIRONDACKS AS WELL. EAST TO
SOUTHEAST WINDS MAY GUST NEAR 50 MPH IN CHANNELED MOUNTAIN PASSES
AND HIGHER PEAKS...BUT...VERY IMPORTANTLY...MAINLY AFTER THE HEAVY
SNOW HAS ENDED.
AREAS FROM THE SCHOHARIE VALLEY THROUGH THE MOHAWK
VALLEY...CAPITAL DISTRICT AND SOUTHERN VT WILL SEE SNOW CHANGE TO
CONSIDERABLE SLEET...AND PERHAPS A TENTH TO QUARTER INCH OF ICE IN
SOME PARTS. WINTER STORM WARNINGS WILL BE ISSUED FOR A COMBINATION
EVENT...WITH 4-8 OF SNOW...CONSIDERABLE SLEET ON TOP...AND SOME
POTENTIAL ICE. UPPER DEFORMATION LIGHT SNOWS COULD ADD AN INCH OR
TWO SUNDAY NIGHT...BUT PERHAPS 2-4 MORE INCHES IN THE GREEN
MOUNTAINS AND NORTHERN BERKSHIRES.
THE CATSKILLS...TACONICS...SOUTHERN BERKSHIRES AND NW CT SHOULD
SEE A COUPLE OR FEW INCHES OF SNOW...THEN A PROLONGED PERIOD OF
SLEET AND FREEZING RAIN...UP TO A HALF INCH OF ICE. SO...WINTER
STORM WARNINGS WILL BE ISSUED FOR THOSE LOCATIONS. FOR THE POU
AREA AND SOUTHERN LITCHFIELD...THE SNOW WILL CHANGE TO SLEET AND
FREEZING RAIN...BUT THEN A PERIOD OF JUST RAIN BEFORE ICE CAN
ACCUMULATE TO MORE THAN A QUARTER OR THIRD OF AN INCH. SOME UPPER
DEFORMATION SNOWS MIGHT ADD AN INCH OR SO TO THE SNOW. SO WINTER
WEATHER ADVISORIES WILL BE ISSUED THERE.
LAKE EFFECT MACHINE WILL CONTINUE THROUGH MONDAY...WITH SOME
FLURRIES SPREADING ACROSS MOST AREAS. WEST TO NORTHWEST WINDS WILL
BE RATHER STRONG...ESPECIALLY IN THE CATSKILLS...ADIRONDACKS AND
GREEN MOUNTAINS. SO...ANY SNOW COULD BE BLOWN AROUND CONSIDERABLY.
ANY ICE ACCUMULATIONS COULD RESULT IN TREE DAMAGE AND POTENTIAL
POWER LINE PROBLEMS.
HIGHS MONDAY IN THE TEENS AND 20S. LOWS MONDAY NIGHT...WITH ENOUGH
CLEARING AND WINDS BECOMING LIGHT AS SURFACE HIGH PRESSURE BUILDS
IN...COULD BE BELOW ZERO IN MANY AREAS. TUESDAY...ANOTHER WEAK
SYSTEM COULD HERALD SOME WEAK WARMING...BUT HIGHS STILL BELOW
NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUE NIGHT-WED NIGHT...WEAK CLIPPER APPROACHES FROM THE NW. WARM
ADVECTION MAY PRODUCE SOME SNOW SHOWERS ACROSS PORTIONS OF THE
ADIRONDACKS LATE TUE NIGHT. FOR WED...WILL INDICATE CHC POPS FOR
SNOW SHOWERS ACROSS NORTHERN AREAS...WITH SLIGHT CHC FOR RAIN/SNOW
SHOWERS FURTHER TO THE S/E. HOWEVER...MORE THAN LIKELY...SE AREAS
WILL REMAIN DRY. EXPECT MINS TUE NT TO FALL INTO THE SINGLE DIGITS
AND LOWER TEENS ACROSS THE NORTH COUNTRY...AND MID TO UPPER TEENS
WITHIN THE HUDSON VALLEY. FOR WED MAXES...EXPECT 35-40 ACROSS THE
VALLEYS...AND UPPER 20S TO LOWER 30S ACROSS THE HIGHER TERRAIN OF
NORTH COUNTRY. WED NIGHT MINS SHOULD BE WARMER DUE TO CLOUDS...AND
SOME WIND...GENERALLY FALLING INTO THE MID TEENS ACROSS THE HIGHER
ELEVATIONS...AND LOWER TO MID 20S WITHIN THE VALLEYS.
THU-THU NT...NEXT POTENTIAL SYSTEM GRADUALLY APPROACHES FROM SE LATE
THU NT INTO FRI. FOR THU...EXPECT CONDITIONS TO REMAIN GENERALLY
DRY. HOWEVER...PRECIP MAY ARRIVE ACROSS THE REGION BY LATE THU
NT...AND WITH EXPECTED MINS WELL BELOW FREEZING...WILL SLIGHT CHC TO
LOW CHC POPS FOR SNOW BY LATE THU NT.
FRI-SAT...AFOREMENTIONED SYSTEM SHOULD BE WARMER THAN OUR RECENT TWO
SIGNIFICANT STORMS...BUT STILL THINK SOME SNOW IS POSSIBLE EARLY ON.
WILL INDICATE CHC POPS FOR PRECIP...INITIALLY STARTING AS
SNOW...WITH SOME RAIN/SNOW MIX WITHIN THE VALLEYS. HOWEVER...THERE
COULD BE A WINTRY MIX...AND/OR PLAIN RAIN BY LATE FRI INTO FRI NIGHT
AS SEVERAL GEFS PERTURBATIONS INDICATE A SFC LOW PASSING WELL TO OUR
W...WITH MUCH WARMER AIR SURGING NORTHWARD ACROSS THE REGION.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A WINTER STORM WILL SIGNIFICANTLY IMPACT THE TERMINALS THROUGH
TONIGHT. IFR CONDITIONS CAN BE EXPECTED MUCH OF THE
DAY....OCCASIONALLY AS LOW AS VLIFR AS KALB AND KGFL. THE HEAVIEST
PRECIPITATION...FALLING AS A MIX OF SLEET AND SNOW SOUTH...AND SNOW
NORTH WILL TAKE PLACE OVERNIGHT INTO THE MORNING HOURS. THAT IS WHEN
VISIBILITY AND CEILINGS WILL AT THEIR LOWEST. AS PRECIPITATION
LIGHTENS UP A BIT AND TURNS EITHER INTO SLEET OR FREEZING
RAIN...VISIBILITIES MIGHT OCCASIONALLY REACH ABOVE IFR WHILE
CEILINGS ARE EXPECTED TO REMAIN QUITE LOW. ENOUGH WARM AIR IS
FORECAST TO CHANGE FREEZING RAIN TO LIQUID RAIN AT KPOU DURING THE
AFTERNOON.
IN ADDITION TO THE WINTRY MIX...LOW LEVEL WIND SHEAR WILL LIKELY
TAKE PLACE AT ALL OUR TAFS MUCH OF THE DAY. THE WIND ABOUT 1500 FEET
OFF THE DECK IS FORECAST TO INCREASE OUT OF AN EASTERLY DIRECTION UP
TO 40 KTS OR BETTER...WHILE SURFACE WINDS AT THE TERMINALS REMAIN
MORE NORTHEASTERLY AT SPEEDS A LITTLE LESS THAN HALF THAT MAGNITUDE.
AS THE SURFACE STORM MOVES TO OUR NORTHEAST BY TONIGHT...THE WIND
WILL BACK AROUND TO THE NORTH THEN NORTHWEST...ALLOWING
COLDER AIR TO RETURN AND SWITCHING ANY LEFTOVER LIGHT PRECIPITATION
BACK TO SNOW OR SNOW SHOWERS...KEEP IFR CONDITIONS AT LEAST THROUGH
THE EVENING HOURS TONIGHT. THE WIND WILL BE GUSTY UP TO 25KTS BY THE
OVERNIGHT
SUN NIGHT...IFR EARLY IN SNOW SHOWERS...IMPROVING VFR/MVFR
OVERNIGHT.
MON...VFR...WDLY SCT SNOW SHOWERS.
TUE...VFR. NO SIG WX.
WED...MVFR. CIG AND THE CHANCE OF SNOW OR RAIN SHOWERS.
THU...VFR. WDLY SCT SNOW SHOWERS.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS EXPECTED THROUGH TONIGHT...AS SNOW OVERSPREADS THE
REGION FROM SOUTH TO NORTH.
ON SUNDAY...ALTHOUGH SIGNIFICANT PRECIPITATION IS EXPECTED...IT
SHOULD REMAIN MAINLY FREEZING OR FROZEN. THE ONE EXCEPTION WOULD BE
ACROSS PORTIONS OF THE HOUSATONIC BASIN...PARTICULARLY IN SOUTHERN
LITCHFIELD AND SOUTHEAST DUTCHESS COUNTIES...WHERE A CHANGEOVER TO
RAIN NOW APPEARS LIKELY. EVEN IF IT PRECIPITATION DOES TURN TO
RAIN...THE DURATION AND AMOUNT THAT FALLS WOULD LIKELY BE ABSORBED
BY THE CURRENT SNOWPACK...LIMITING HYDROLOGICAL IMPACTS TO ISOLATED
NUISANCE URBAN/SMALL STREAM PONDING OF WATER...AND POSSIBLE MINOR
RISES ON RIVERS LATE SUNDAY INTO SUNDAY NIGHT. SHOULD THE STORM
TRACK SHIFT FURTHER N AND W...THEN MORE RAIN WOULD BE POSSIBLE...
INCREASING THE POTENTIAL HYDROLOGICAL IMPACTS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY
FOR CTZ001.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
SUNDAY NIGHT FOR CTZ013.
NY...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY
FOR NYZ032-033-038>043-047>054-058>061-063-066-082>084.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
SUNDAY NIGHT FOR NYZ064-065.
MA...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY
FOR MAZ001-025.
VT...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY
FOR VTZ013>015.
&&
AVIATION...GJM/HWJIVHazardous weather outlook, Dec 15, 9:09 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
909 PM EST SAT DEC 15 2007
CTZ013-NYZ064-065-161200-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-
909 PM EST SAT DEC 15 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST SUNDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY
IN NORTHWESTERN CONNECTICUT...AND THE MID HUDSON VALLEY REGION OF
EASTERN ULSTER AND WESTERN DUTCHESS COUNTIES.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ001-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-066-082>084-
VTZ013>015-161200-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
909 PM EST SAT DEC 15 2007
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE
VALLEYS...THE WESTERN AND SOUTHERN ADIRONDACKS...THE LAKE GEORGE
SARATOGA REGION...THE GREATER CAPITAL REGION...THE EASTERN
CATSKILLS...THE TACONICS...NORTHERN PORTIONS OF THE MID HUDSON
VALLEY...THE BERKSHIRES...NORTHERN LITCHFIELD COUNTY IN
NORTHWESTERN CONNECTICUT...AND ALL OF SOUTHERN VERMONT.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Storm, Northern Berkshire
- When
- December 16, 2:00 AM EST to December 17, 4:00 AM EST
- Where
- Northern Berkshire forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Snow and sleet developed early Sunday morning on December 16th, and persisted, heavy at times, into Sunday night. The precipitation then ended early Monday morning on December 17th.
Total snow and sleet amounts of 8 to 15 inches fell, with 15.3 inches reported in Savoy, and 7.6 inches reported at Dalton.
The heavy snow and sleet resulted in numerous school and business closings Monday morning, and also created treacherous travel conditions for the Monday morning commute.
Winter Weather, Southern Berkshire
- When
- December 16, 2:00 AM EST to December 17, 4:00 AM EST
- Where
- Southern Berkshire forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Snow and sleet developed during the early morning hours of Sunday December 16th, before changing to freezing rain, and then rain by Sunday afternoon. The rain then changed back to snow before ending early Monday morning.
Total snow and sleet amounts of 3 to 6 inches fell during this storm, in addition to a few tenths of an inch of ice accretion from freezing rain.
The wintry mix created treacherous travel conditions Sunday into Monday morning.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, December 16 to 17, 20071 death · 1 injured · $620,000 · 10 events
- Heavy Snow in New Hampshire, December 16, 20071 death · 3 events
- Coastal Flood in New York, December 16, 2007$7.0 million · 2 events
- Tornado and Damaging Winds in Florida, December 16, 2007$1.0 million · EF1 · 3 events
- High Wind in Virginia, December 16, 2007$198,000 · 52 kt wind · 21 events
- Winter Storm in Vermont, December 16 to 17, 2007$230,000 · 16 events
- Winter Storm in New York, December 16 to 17, 2007$110,000 · 9 events
- High Wind and Strong Wind in New Jersey, December 16 to 17, 2007$25,000 · 51 kt wind · 21 events
- High Wind in North Carolina, December 16, 2007$57,000 · 50 kt wind · 3 events
- High Wind in West Virginia, December 16 to 17, 2007$50,000 · 50 kt wind · 3 events
- High Wind in Vermont, December 16, 2007$45,000 · 50 kt wind · 3 events
- Winter Storm and Winter Weather in New York, December 16 to 17, 200727 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69615, 69618.